Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 12, 2007, 5:24 AM MST for Coconino County, Yavapai County, Arizona. It took effect at May 12, 2007, 10:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2007, 5:24 AM MST (12:24 UTC)
- In effect from
- May 12, 2007, 10:00 AM MST
- Expired
- May 12, 2007, 3:02 PM MST
- In force
- 5 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3750 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 121224 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 524 AM MST SAT MAY 12 2007 AZZ104-106>108-115-122030- /O.UPG.KFGZ.FW.A.0006.070512T1700Z-070513T0200Z/ /O.NEW.KFGZ.FW.W.0007.070512T1700Z-070513T0200Z/ /O.NEW.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- 524 AM MST SAT MAY 12 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR PORTIONS OF COCONINO AND YAVAPAI COUNTY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR PORTIONS OF COCONINO... AND YAVAPAI COUNTIES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY HAS BEEN UPGRADED TO A RED FLAG WARNING. STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF NORTHWEST ARIZONA TODAY AHEAD OF A PACIFIC TROUGH OFF THE CALIFORNIA COAST. BY THIS AFTERNOON... EXPECT SUSTAINED WINDS FROM THE SOUTHWEST OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE SINGLE DIGITS. AS THIS SYSTEM GETS CLOSER TO NORTHERN ARIZONA ON SUNDAY WINDS ARE FORECAST TO INCREASE ONCE AGAIN COUPLED WITH LOW RELATIVE HUMIDITY BY LATE MORNING AND LAST INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. $$ AZZ105-109-112>114-116-118-140-122030- /O.NEW.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 524 AM MST SAT MAY 12 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR PORTIONS OF COCONINO...NAVAJO...APACHE AND NORTHERN GILA COUNTIES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST TO DEVELOP ACROSS PORTIONS OF NORTHERN ARIZONA ON SUNDAY AHEAD OF A PACIFIC TROUGH OFF THE CALIFORNIA COAST. BY LATE SUNDAY MORNING AND CONTINUING INTO EARLY EVENING...EXPECT SUSTAINED WINDS FROM THE SOUTHWEST OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE SINGLE DIGITS AND LOW TEENS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. $$
2 follow-up statements
000 WWUS85 KFGZ 122031 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 131 PM MST SAT MAY 12 2007 AZZ104-106>108-115-130200- /O.CON.KFGZ.FW.W.0007.000000T0000Z-070513T0200Z/ /O.CON.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- 131 PM MST SAT MAY 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. BREEZY WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE ACROSS PORTIONS OF NORTHWEST ARIZONA TODAY AHEAD OF A PACIFIC TROUGH OFF THE CALIFORNIA COAST. EXPECT SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. RELATIVE HUMIDITIES WILL REMAIN BETWEEN 7 AND 15 PERCENT THROUGH THIS AFTERNOON AND EARLY EVENING. AS THIS SYSTEM GETS CLOSER TO NORTHERN ARIZONA ON SUNDAY WINDS ARE FORECAST TO INCREASE ONCE AGAIN COUPLED WITH LOW RELATIVE HUMIDITY BY LATE MORNING AND LAST INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. $$ AZZ105-109-112>114-116-118-140-130200- /O.CON.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 131 PM MST SAT MAY 12 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST TO DEVELOP ACROSS PORTIONS OF NORTHERN ARIZONA ON SUNDAY AHEAD OF A PACIFIC TROUGH OFF THE CALIFORNIA COAST. BY LATE SUNDAY MORNING AND CONTINUING INTO EARLY EVENING...EXPECT SUSTAINED WINDS FROM THE SOUTHWEST OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE SINGLE DIGITS AND LOW TEENS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. $$
000 WWUS85 KFGZ 122202 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 302 PM MST SAT MAY 12 2007 AZZ104-106>108-115-130615- /O.CAN.KFGZ.FW.W.0007.000000T0000Z-070513T0200Z/ /O.CON.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- 302 PM MST SAT MAY 12 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. LOW RELATIVE HUMIDITIES WILL CONTINUE ACROSS NORTHWEST ARIZONA THIS AFTERNOON...HOWEVER BREEZY SOUTHWEST WINDS WILL PRIMARILY REMAIN BELOW 20 MPH WITH GUSTS BELOW 35 MPH...DECREASING AFTER SUNSET. A PACIFIC TROUGH OFF THE CALIFORNIA COAST WILL CONTINUE TO APPROACH THE AREA TONIGHT...BRINGING SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH BY LATE SUNDAY MORNING. DRY CONDITIONS WILL AFFECT THE AREA AS WELL...WITH AFTERNOON MINIMUM RELATIVE HUMIDITIES RANGING FROM 5 TO 15 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. $$ AZZ105-109-112>114-116-118-140-130615- /O.CON.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 302 PM MST SAT MAY 12 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST TO DEVELOP ACROSS PORTIONS OF NORTHERN ARIZONA ON SUNDAY AHEAD OF A PACIFIC TROUGH OFF THE CALIFORNIA COAST. BY LATE SUNDAY MORNING AND CONTINUING INTO EARLY EVENING...EXPECT SUSTAINED WINDS FROM THE SOUTHWEST OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE SINGLE DIGITS AND TEENS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 12, 3:40 AM MST, 1 hour 44 minutes earlier.
Area forecast discussion, May 12, 3:40 AM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 AM MST SAT MAY 12 2007 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER OVER THE NORTHLAND...WITH ABOVE NORMAL TEMPERATURES...AND GENERALLY DRY CONDITIONS OVER MOST OF NORTHERN ARIZONA. THERE WILL BE A SLIGHT CHANCE OF MAINLY DRY THUNDERSTORMS FOR AREAS NEAR THE NEW MEXICO BORDER THIS AFTERNOON. BREEZY AFTERNOON WINDS WILL ACCOMPANY THE ABOVE NORMAL TEMPERATURES INTO NEXT WEEK. && .DISCUSSION...MOSTLY CLEAR SKIES ARE IN PLACE ACROSS THE NORTHLAND EARLY THIS MORNING AS HIGH PRESSURE REMAINS SITUATED OVER THE REGION. SOUTHWESTERLY FLOW ALOFT IS WORKING ITS WAY INTO NORTHERN ARIZONA AS THE RIDGE AXIS IS SHIFTING SLOWLY EASTWARD...AND WE CAN EXPECT BREEZY CONDITIONS TO DEVELOP BY THIS AFTERNOON. AS SUCH...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTH-CENTRAL AZ TODAY...AND THE DECISION WILL BE MADE OVER THE NEXT SEVERAL HOURS ON WHETHER IT IS WARRANTED TO UPGRADE THIS PRODUCT TO A RED FLAG WARNING DURING THE MORNING FIRE WEATHER FORECAST PACKAGE ISSUANCE. REGARDLESS...MAX TEMPS THIS AFTERNOON WILL BE WITHIN A COUPLE DEGREES OF THOSE EXPERIENCED ON FRIDAY...REMAINING ABOUT 10 DEGREES ABOVE NORMAL. EXAMINATION OF THE HUMIDITY PROFILE IN THE FORECAST MODELS INDICATES THE PRESENCE OF MID-TO-UPPER LEVEL MOISTURE AT TIMES OVER THE NEXT FEW DAYS...PRIMARILY IN EASTERN ARIZONA. THE DIURNAL CONVECTIVE INFLUENCE MAY BE ENOUGH TO GENERATE SOME MOSTLY DRY THUNDERSTORMS FOR AREAS NEAR THE NEW MEXICO BORDER...BUT JUST SOME OCCASIONAL PERIODS OF CLOUDINESS SHOULD BE EXPECTED ELSEWHERE INTO EARLY NEXT WEEK. OTHERWISE...THE MAJORITY OF THE 7-DAY FORECAST IS TYPIFIED BY BREEZY AFTERNOONS AND WARMER THAN NORMAL AFTERNOON TEMPS. KD && .AVIATION...FOR THE 12Z PACKAGE...TAFS AND TWEBS ADEQUATELY CONVEY EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM 10 AM MST UNTIL 7 PM MST TODAY FOR AZ FWX ZONES 104/106/107/108/115. &&
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:24 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 24 hr |
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.